# SDR CA071203008

- Difficulty date: November 26, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 3210 · Main Landing Gear
- Part: Button
- Condition: Short
- Location: Mlg
- Component: Mlg, Frchld
- Component part number: 54530013
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON DISASSEMBLY OF A MLG FOR OVERHAUL AND SERVICING IT WAS NOTICED THE CYLINDER PISTON TEFLON BUTTONS WERE UNDER FLUSH WITH THE PISTON. THE TEFLON BUTTONS AND PINS ALLOW THE PISTON TO SLIDE INSIDE THE CYLINDER WITHOUT SCORING AND WITHOUT ALLOWING FLUID BLOWBY. UPON INSPECTION OF THE PISTON IT WAS NOTICED THE HOLES WERE TOO DEEP FOR THE TEFLON BUTTONS AND PINS AND ALLOWED FOR SCORING OF THE CYLINDER WALLS. WHEN COMPARED TO A KNOWN CERTIFIED PART, IT DID NOT MEET THE SAME MEASUREMENTS. ACTUAL ENGINEERING DRAWINGS WITH SPECIFIC MEASURMENTS WERE NOT AVAILABLE TO CONFIRM PISTON MEASURMENTS. LIKELY THIS PART IS SUBSTANDARD BUT THE POSSIBILITY OF BEING AN UNAPPROVED PART EXISTS. TOTAL TIME ON THE PISTON IS UNKNOWN AND IAW AIRCRAFT MFG IS TO BE MAINTAINED ON CONDITION.
